Nebraska, 2005

Hail in Nebraska, June 27, 2005

June 27, 2005 · NWS GLD · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 27, 1:30 PM MST, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 27, 1:30 PM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT MON JUN 27 2005

.DISCUSSION...FORECAST CONCERNS INCLUDE CHANCES FOR CONVECTION
THIS AFTERNOON AND EVENING THEN TEMPERATURES.

LATEST SURFACE MAP ANALYSIS SHOWED A WEAK SURFACE BOUNDARY FROM
EASTERN WYOMING INTO NORTHEAST COLORADO THEN EAST AND NORTHEAST
ACROSS CENTRAL NEBRASKA. A WEAK SURFACE LOW WAS CENTERED OVER
SOUTHEAST COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY
SHOWED CYCLONIC SPIN OF THE UPPER LOW OFF THE CALIFORNIA COAST.

SOUTHWEST UPPER LEVEL FLOW CONTINUES THIS AFTERNOON ACROSS THE
REGION AS STRONG UPPER RIDGE OF HIGH PRESSURE PERSISTING FROM NEW
MEXICO TO TEXAS BEGINS TO STRENGTHEN AND BUILD MORE TO THE NORTH.
WILL GO WITH THE A BLEND OF THE NM/UKMET MODELS THROUGH THE SHORT
TERM.

FOR TONIGHT WILL CARRY MENTION OF ISOLATED THUNDERSTORMS DUE TO
DIURNAL HEATING AS WELL AS MOISTURE CONVERGENCE IN LOWER LEVELS.
700 MB TEMPERATURES HAVE BEEN VERY WARM TODAY SERVING AS A GOOD
CAP. IF THE CAP WEAKENS SUFFICIENTLY ISOLATED STORMS WILL LIKELY
DEVELOP. THUS HAVE INCLUDED MENTION OF ISOLATED THUNDERSTORMS FOR
THIS EVENING. EXPECT OVERNIGHT TEMPERATURES TO REMAIN MILD IN THE 60S.

FOR TUESDAY MODELS PORTRAY A GOOD LEE SIDE TROUGH OVER EASTERN
COLORADO WITH SOUTHWEST DOWNSLOPE WINDS AND LOTS OF SUNSHINE. 700
MB TEMPERATURES STILL HIGH AT AROUND 15 DEGREES CELSIUS SHOWS GOOD
CAPPING. WILL NOT CARRY ANY POPS FOR TOMORROW AND TOMORROW NIGHT
AS A RESULT. HIGH TEMPERATURES WILL AGAIN BE HOT IN THE UPPER 90S
AN LOWER 100S.

FOR WEDNESDAY AND WEDNESDAY NIGHT MODELS STILL ON TRACK TO BRING
COLD FRONT THROUGH THE REGION DURING THE DAY. PRIOR TO THE FRONTAL PASSAGE
TEMPERATURES WILL RISE TO THE MIDDLE TO UPPER 90S MAINLY OVER THE
SOUTHERN AND EASTERN ZONES. WILL TREND TEMPERATURES FROM THE LOWER
90S NORTHWEST TO THE UPPER 90S SOUTH AND EAST. BY WEDNESDAY NIGHT
WEAK UPSLOPE DEVELOPS BEHIND THE FRONT AS WINDS BECOME NORTHEAST
TO EAST. MODELS FORECAST MEAGER AMOUNTS OF QPF ACROSS THE FORECAST
AREA. WILL MAINTAIN 20 POPS ACROSS THE FORECAST AREA WEDNESDAY AND
WEDNESDAY NIGHT DUE TO PROXIMITY OF FRONTAL BOUNDARY AND
ASSOCIATED UPSLOPE. WILL GO WITH LOW TEMPERATURES WEDNESDAY NIGHT
IN THE 60 TO 66 DEGREE RANGE.

FOR THURSDAY MODELS HAVE THE FRONT MOVING SOUTH AWAY FROM THE
FORECAST AREA AS SURFACE HIGH PRESSURE BUILDS INTO REGION. WILL
KEEP THURSDAY DRY. AS FOR HIGH TEMPERATURES WILL GO WITH LITTLE
COOLER TEMPERATURES IN THE MIDDLE 80S NORTHWEST TO LOWER 90S SOUTH.

AS FOR THE EXTENDED FORECAST (FRIDAY THROUGH MONDAY) WILL NOT BE
MAKING ANY MAJOR CHANGES AT THIS TIME. INTO THE WEEKEND UPPER FLOW
BECOMES MORE WESTERLY AS UPPER RIDGE CONTINUES TO STRENGTHEN ACROSS
THE CENTRAL HIGH PLAINS. THE RESULT WILL BE A CONTINUATION OF HOT
TEMPERATURES IN THE MIDDLE TO UPPER 90S IN THE DAY AND 60S AT
NIGHT . MODELS DO HINT AT POSSIBLY ANOTHER FRONT APPROACHING THE
REGION BY MONDAY(DAY 7). BEING THAT FAR OUT TOO MUCH UNCERTAINTY
EXISTS TO ADD ANY POPS AT THIS TIME. WILL KEEP IT DRY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

LAMMERS
Hazardous weather outlook, Jun 27, 9:16 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1016 AM MDT MON JUN 27 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1016 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING...PRIMARILY EAST OF A LINE FROM YUMA TO
GOODLAND TO LEOTI. THE INTERACTION OF SEVERAL WEATHER FEATURES WILL
OCCUR TODAY ACROSS THE AREA. MODERATE INSTABILITY IS EXPECTED TO
DEVELOP AS SURFACE TEMPERATURES CLIMB WELL INTO THE 90S. WEAK UPPER
LEVEL ENERGY WILL MOVE ACROSS THE PLAINS FROM THE WEST...AND THIS
WILL BRING INCREASING MID LEVEL MOISTURE FROM THE SOUTH THIS
AFTERNOON. THUNDERSTORMS MAY FOCUS ALONG A DRY LINE EXPECTED TO
DEVELOP NEAR THE KANSAS AND COLORADO BORDER AFTER 3 PM MDT (4 PM
CDT). WIND SHEAR VALUES WILL BE MARGINAL...BUT MAY BE HIGH ENOUGH TO
SUPPORT A COUPLE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. SOME THESE
THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LAJ/MWM

In the hours before

Local storm report, Jun 27, 3:53 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 W GOVE                38.96N 100.53W
06/27/2005  0.75 INCH        GOVE               KS   TRAINED SPOTTER

0445 PM     HAIL             4 SW GOVE               38.92N 100.54W
06/27/2005  0.75 INCH        GOVE               KS   TRAINED SPOTTER

&&

PFP
Local storm report, Jun 27, 4:21 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     8 SW GOVE               38.88N 100.60W
06/27/2005  60 MPH           GOVE               KS   PUBLIC

            PEA SIZE HAIL HALF COVERING THE GROUND. RAIN AND HAIL
            BLEW IN HORIZONTAL FOR 5 TO 10 MINUTES.

&&

BURKE
Local storm report, Jun 27, 4:43 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             8 S HILL CITY           39.25N 99.85W
06/27/2005  1.00 INCH        GRAHAM             KS   LAW ENFORCEMENT

            3/4 TO 1 INCH COVERING THE GROUND

&&

PFP

The radar

The Goodland radar (KGLD), 156 km away, was scanning. The volume nearest the first event began at 01:16 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Red Willow

When
June 27, 6:18 PM MST
Where
Red Willow County, 1 mi E of Bartley
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.250, -100.283

Hail, Red Willow

When
June 27, 6:18 PM MST
Where
Red Willow County, Bartley
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.250, -100.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457915, 5457916.